Seroquel for anxiety, social anxiety & PTSD
I have had anxiety & social anxiety since childhood, i am 59 female. My PCP has always treated me I have been on Xanax for at least 15 years I currently take a half milligram at bedtime on a regular basis and I take a half a milligram whenever I’m having an anxiety issue. I only get 24 1 milligram pills per month so I make them last all month. I have tried Prozac but I did not like the way that it made me feel. I also tried Cymbalta and had a major panic attack after just two pills and had to go on high doses of Xanax and Xanax XR to get through that. My PCP now wants me to take Seroquel titrated up to 200 milligrams per night. After reading all the side effects of it it literally gave me an anxiety attack just reading it. I know when I tell him that I can’t take this pill he’s going to be upset with me has that’s the way he is. Anyone have used Seroquel for anxiety and PTSD here. Thank you.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Welcome @seeker619. Your message surely does help. Hearing about other people’s journeys can help guide one’s own, or at least, give them the strength to seek help, ask questions and keep on asking questions. Your story also offers hope. To go from being a shut-in to being about to go out is a huge accomplishment. Your message focused on medication, but I wonder if there are also other therapies that have helped you along the way?
I was on the starting dose 25mg of Seroquel for Anxiety. I slept way to much and became forgetful, which scared me. I got off the medicine at my next Dr. appointment.
I am on 300 mg of Seroquel as an anti-psychotic. I have been on it a couple of years. I have gained a lot of wt-about 40 pds. I have just started with weight watchers but I am hungry all the time. I am also on trazodone and lithium which also cause wt gain. Tomorrow I am going to my dr and I am going to ask her to gradually get me down to 25 mg of Seroquel. My friends tell me not to do it because I am so stable but I just can’t stand this constant wt gain. I never thought I would weigh this much.
I have been taking a combination of 250 mg seroquel as a mood stabilizer/anti-anxiety drug,150 mg wellbutrin St for depression, and 400 mg Lamictal as a mood stabilizer for my bipolar and generalized anxiety disorder for 2 years. It’s working very well and I am thankfully very stable. My father died last week and I had a full blown panic attack two nights ago, the first one I’ve had in decades. So the seroquel didn’t prevent it, but it was such an unusual occurrence, idk if it would help if I had panic attacks routinely. I took 0.5 mg of clonazepam that I used to take PRN and that did the trick. I saw my prescriber today and he increased my seroquel to 300 mg. Didn’t want to add a benzodiazapene. I don’t have faith that it will work, but I’ll try it out.
I gained approximately 10 pounds on seroquel, but have lost 20 pounds over the last several months. I have cravings for sweets but I’ve had those cravings since I was a teenager. So I can’t fault seroquel for that. I gained almost 30 pounds on Zyprexa–my stomach was like a bottomless pit.
I became suicidally depressed on a combination of Depakote, Lamictal, and effexor. They didn’t help with anxiety.
I switched prescribers and I feel like seroquel turned me around. My biggest complaint is that it is SO sedating! When I wake up I’m in a dream/wake state. If I don’t get up, I can easily drift for a couple hours without realizing it. My new routine is to get up drink a cup of coffee and not sit down for 30 minutes. If I sit sooner, I can fall asleep sitting up.
I’m a writer and I am just as creative as I ever was, just getting older and slower.
I’ve taken a bunch of different meds, each with their own unique side effects. Some worked. Some were awful. It takes a lot of courage to try new meds, and each person reacts in a unique way. Seroquel was worth the effort for me.
@chassism, welcome to Connect. First, thank you for sharing your story. It is great to hear that you have had success, albeit with some tinkering along the way, with managing your medications and moods. I know other members have discussed weight issues with medications, but I am happy to read that you have been able to combat that with some behavioral changes! I look forward to seeing more posts from you.
@chassism, what sort of writing do you do?
Can xanax or Zoloft cause worse panic attacks?
New here. My experience has been see a good psychiatrist for psych med management. I have been in mental health system since 1980. PCPs try but they are not psychiatrists.
@frankie Thanks for providing your experience and input. It is true that often a specialist is the best one to treat any problem. Teresa
I was put on Seroquel 300mg about 5 years ago when I was diagnosed with PTSD, anxiety and depression.
Yes they knock you out for 10 hours every night, yes they put weight on you.
The side effects only last for about two weeks, but during the day I think less about happened to me and I can see a purpose in life and all thanks to seroquel 300mg!
The word Seroquel is enough to raise my ire and BP…800 mg twice a day…enough to kill a small horse…for nearly a year. I do have treatment resistant depression and PTSD. I could use some help…not that kind!!! Is there help at all? I have tried and I now do the best I can…meds of any type did hellacious things to me.